Alert archive / Louisiana / Flash Flood Warnings in 2005
Flash Flood Warning 28, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 23, 2005, 11:55 PM CDT for 8 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2005, 11:55 PM CDT (04:55 UTC)
- Expired
- Sep 24, 2005, 4:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Ascension Parish, LA, Assumption Parish, LA, Iberville Parish, LA, Lafourche Parish, LA, Pointe Coupee Parish, LA, Saint James Parish, LA, Terrebonne Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 240506
FFWLIX
LAC005-007-047-057-077-093-109-121-240900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1155 PM CDT FRI SEP 23 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ASCENSION PARISH IN SOUTHEAST LOUISIANA
ASSUMPTION PARISH IN SOUTHEAST LOUISIANA
IBERVILLE PARISH IN SOUTHEAST LOUISIANA
LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
ST. JAMES PARISH IN SOUTHEAST LOUISIANA
TERREBONNE PARISH IN SOUTHEAST LOUISIANA
WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
* UNTIL 400 AM CDT
* AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SPIRAL BAND OF VERY HEAVY RAIN ASSOCIATED WITH HURRICANE RITA
EXTENDING FROM TERREBONNE AND LAFOURCHE PARISHES NORTHWEST ACROSS
AREAS OF ASSUMPTION...ST. JAMES...ASCENSION...IBERVILLE...WEST
BATON ROUGE AND POINTE COUPEE PARISHES. THIS BAND OF HEAVY
RAINFALL WAS MOVING VERY LITTLE WHILE INDIVIDUAL CELLS WITHIN THE
BAND WERE MOVING NORTHWEST AROUND 60 MPH. RADAR RAINFALL ESTIMATES
INDICATE THAT THREE TO FOUR INCHES OF RAIN HAVE ALREADY OCCURRED
ACROSS SECTIONS OF THIS AREA. ADDITIONAL HEAVY RAINFALL
OVERNIGHT WILL LIKELY LEAD TO FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE THE COMMUNITIES OF HOUMA...
THIBODAUX...CONVENT...NAPOLEONVILLE...GONZALES...PLAQUEMINE...
=PORT ALLEN...AND LIVONIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2970 9048 3023 9091 3036 9121 3068 9153
3060 9170 2915 9062 2923 9010
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 5:33 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Sep 23, 5:33 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
533 PM CDT FRI SEP 23 2005
.UPDATE...
FORECAST PACKAGE IS BEEING UPDATED TO INCLUDE TORNADO WATCH 810.
&&
.PREV DISCUSSION... (ISSUED 320 PM CDT FRI SEP 23 2005)
DISCUSSION...THE FORECAST AREA REMAINS UNDER THE INFLUNCE OF
HURRICANE RITA THIS AFTERNOON AS SHE CONTINUES HER TRACK TOWARD
THE LOUISIANA AND TEXAS STATE LINE. NORTHWARD MOVING BANDS AWAY
FROM THE CENTER OF THE HURRICANE HAVE ALREADY IMPACTED MUCH OF THE
FORECAST TODAY PROMPTING SEVERAL TORNADO WARNINGS. THIS SHOULD BE
THE PATTERN FOR THE REMAINDER OF THIS AFTERNOON AND TONIGHT BEFORE
THE STORM MAKES LANDFALL EARLY SATURDAY MORNING. ONCE THE STORM
MOVES INLAND...RITA IS EXPECTED TO WEAKEN AND SLOWLY MEANDER
NORTHWARD TOWARD THE ARKLATEX REGION. THIS COULD SET THE STAGE FOR
A SIGNIFICANT RAIN EVENT ACROSS THE CENTRAL GULF COAST REGION AS
INDICATED BY MANY OF THE GLOBAL MODELS THROUGH THE WEEKEND PERIOD
AND INTO NEXT WEEK. THE REMNANTS OF RITA IS THEN PROGGED BY THE
MODELS TO GRADUALLY MOVE NORTHEAST ACROSS THE EASTERN STATES AS
HIGH PRESSURE OUT OF THE PLAINS STATES PUSHES EASTWARD INTO THE
GULF COAST REGION.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 AM SATURDAY FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
FLOOD WATCH UNTIL THROUGH SUNDAY FOR LAZ034-LAZ035-LAZ036-
LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-LAZ049-
LAZ050- LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-
LAZ063- LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
INLAND TROPICAL STORM WARNING INTO SATURDAY FOR LAZ034-
LAZ035-LAZ036-LAZ037-LAZ038-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
TROPICAL STORM WARNING INTO SATURDAY FOR LAZ038-LAZ040-
LAZ050-LAZ056-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
WIND ADVISORY UNTIL 4 AM SATURDAY FOR LAZ039.
GM...TORNADO WATCH UNTIL 6 AM SATURDAY FOR GMZ530-GMZ550-
GMZ555.
TROPICAL STORM WARNING INTO SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
MS...FLOOD WATCH THROUGH SUNDAY FOR MSZ068-MSZ069-MSZ070-MSZ071-
MSZ077-MSZ080-MSZ081-MSZ082.
INLAND TROPICAL STORM WARNING INTO SATURDAY FOR MSZ068.
TORNADO WATCH UNTIL 6 AM SATURDAY FOR MSZ068-MSZ069-MSZ070-
MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
WIND ADVISORY UNTIL 4 AM SATURDAY FOR MSZ069-MSZ070-MSZ071-
MSZ077-MSZ080-MSZ081-MSZ082.
GM...TORNADO WATCH UNTIL 6 AM SATURDAY FOR GMZ530-GMZ550-
GMZ555.
TROPICAL STORM WARNING INTO SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
&&
11/09Hazardous weather outlook, Sep 23, 5:45 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 545 PM CDT FRI SEP 23 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 545 PM CDT FRI SEP 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT TROPICAL STORM CONDITIONS... A TROPICAL STORM WARNING IS IN EFFECT FOR THE LOUISIANA COAST FROM EAST OF MORGAN CITY TO THE MOUTH OF THE PEARL RIVER INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS AND AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR INLAND AREAS OF SOUTHEAST LOUISIANA. TROPICAL STORM CONDITIONS ARE EXPECTED ALONG THE COAST AND INLAND TONIGHT AND INTO SATURDAY. REFER TO THE LATEST HURRICANE LOCAL ACTION STATEMENTS REGARDING HURRICANE RITA IN THE WARNING AREAS. SEVERE WEATHER... A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA...THE MISSISSIPPI GULF COAST AND THE ADJACENT COASTAL WATERS THROUGH 6 AM SATURDAY MORNING. ISOLATED TORNADOES ARE POSSIBLE ACROSS THE WATCH AREA AS BANDS FROM HURRICANE RITA MOVE INLAND. COASTAL FLOODING... A COASTAL FLOOD WARNING IS IN EFFECT FOR THE ENTIRE MISSISSIPPI COAST. TIDES ARE EXPECTED TO RUN REACH 4 TO 6 FEET ABOVE NORMAL. HEAVY RAINFALL... A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHWEST AND COASTAL MISSISSIPPI THROUGH SATURDAY. RAINFALL AMOUNTS OF 4 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FRINGE AFFECTS FROM HURRICANE RITA WILL CONTINUE THROUGH LANDFALL EARLY SATURDAY MORNING...FOLLOWED BY A HEAVY RAIN THREAT FROM A SLOW MOVING AND DECAYING HURRICANE OVER EAST TEXAS AND WEST LOUISIANA THROUGH NEXT TUESDAY. THERE WILL BE A POTENTIAL FOR RAINFALL AND RUNOFF FLOODING THROUGH NEXT WEEK...DEPENDING ON THE FUTURE TRACK OF RITA AND ORIENTATION OF RAIN BANDS OVER THE OUTLOOK AREA...MAINLY IN LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HURRICANE RITA AND HURRICANE KATRINA RECOVERY IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:02 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 28 min |
| Sep 23, 8:06 PM CDT | Tornado Warning | LIX | Livingston | 24 min |
| Sep 24, 12:55 AM CDT | Tornado Warning | LIX | East Baton Rouge, West Baton Rouge | 20 min |
| Sep 24, 1:34 AM CDT | Flash Flood Warning | LIX | East Baton Rouge | 3 hr |
| Sep 24, 2:29 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Charles, Saint John the Baptist | 3 hr |
| Sep 24, 3:32 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena | 13 min |
| Sep 24, 4:43 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 17 min |
| Sep 24, 5:52 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Sep 24, 6:15 AM CDT | Tornado Warning | LIX | Tangipahoa | 15 min |
| Sep 24, 10:25 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge and 1 more | 65 min |
| Sep 24, 11:28 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Saint James | 47 min |
| Sep 24, 12:10 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James | 35 min |
| Sep 24, 5:53 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 30 min |
Nearby
Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.